Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 5, NWS Spokane, WA

July 10, 2008Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this wind advisory at Jul 10, 2008, 12:21 PM PDT for Douglas County, Okanogan County, Washington. It took effect at Jul 10, 2008, 2:00 PM PDT. It was in force for 39 min.

The area

The counties it named.

The facts

Issued
Jul 10, 2008, 12:21 PM PDT (19:21 UTC)
In effect from
Jul 10, 2008, 2:00 PM PDT
Expired
Jul 10, 2008, 2:39 PM PDT
In force
39 min
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Okanogan County, WA

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 101921
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1221 PM PDT THU JUL 10 2008

WAZ043-110300-
/O.NEW.KOTX.WI.Y.0005.080710T2100Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
1221 PM PDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

AN INTENSE DRY COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING
WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 50 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH
COLUMBIA BORDER. WINDS SHOULD SUBSIDE RATHER QUICKLY AFTER 8 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KOTX 102139
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PDT THU JUL 10 2008

WAZ043-110300-
/O.UPG.KOTX.WI.Y.0005.000000T0000Z-080711T0300Z/
/O.NEW.KOTX.HW.W.0001.080710T2139Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
239 PM PDT THU JUL 10 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING
WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO
65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH
COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD
DECREASE FURTH SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE
IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY
THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT
ABOUT 10 TO 15 MPH AFTER 8 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 10, 11:01 AM PDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 10, 11:01 AM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1101 AM PDT THU JUL 10 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.

&&

.DISCUSSION...BASED ON 12Z KOTX SOUNDING AND 10 AM PDT LOCAL
OBSERVATIONS SHOWING SOME LOCATIONS LESS THAN 10 DEGREES FROM
THEIR FORECAST MAX TEMPERATURES HAVE UPDATED THE FORECAST BY
WARMING SOME OF THOSE LOCATIONS A FEW DEGREES...NOT MUCH BUT IT
DID CHANGE SOME SPOT FORECAST TEMPERATURES. OTHERWISE DRY COLD
FRONT PASSAGE BRINGING ABOUT RED FLAG CONDITIONS VIA LOW RELATIVE
HUMIDITY AND WIND STILL IN STORE FOR THIS AFTERNOON AND EARLY
EVENING. /PELATTI

&&

.AVIATION...
DRY COLD FRONT EXPECTED TO BRING INCREASE IN WIND AND A SMALL
THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  48  80  52  84  56 /   0   0   0   0   0   0
COEUR DALENE  82  47  78  50  82  53 /   0   0   0   0   0   0
PULLMAN        85  40  79  45  82  49 /   0   0   0   0   0   0
LEWISTON       92  54  87  55  90  58 /   0   0   0   0   0   0
COLVILLE       84  42  84  47  87  51 /  10  10   0   0   0   0
SANDPOINT      80  44  77  43  80  47 /  10  10   0   0   0   0
KELLOGG        78  48  76  49  79  53 /   0  10   0  10   0   0
MOSES LAKE     88  52  86  54  90  59 /   0   0   0   0   0   0
WENATCHEE      86  55  85  58  90  63 /   0   0   0   0   0   0
OMAK           86  48  86  53  90  55 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
     MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE...WATERVILLE PLATEAU.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
     NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 10, 8:06 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
806 AM PDT THU JUL 10 2008

WAZ031>036-041>044-111500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE
POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ037-038-111500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:39 PM PDTHigh Wind WarningOTXDouglas, Okanogan5 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.